Massachusetts, 2010Hail and Damaging Winds in Massachusetts, June 24, 2010
June 24, 2010 · NWS BOX · 30 events in 8 counties and zones
A cold front moved across a warm, humid Southern New England generating showers and thunderstorms across much of Massachusetts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $287,000
- Crop damage
- None recorded
- Events
- 30
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moved across a warm, humid Southern New England generating showers and thunderstorms across much of Massachusetts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jun 24, 1:53 PM EST, 7 minutes earlier.
Area forecast discussion, Jun 24, 1:53 PM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
253 PM EDT THU JUN 24 2010
.SYNOPSIS...
VERY WARM AND HUMID AIR WILL PREVAIL TODAY BEFORE A COLD FRONT BRINGS
STRONG THUNDERSTORMS...MAINLY DURING THE AFTERNOON. WEAK HIGH
PRESSURE THEN BRINGS DRY WEATHER FOR FRIDAY AND MUCH OF SATURDAY.
ANOTHER COLD FRONT MOVES INTO OUR REGION SATURDAY NIGHT...THEN
SHOULD STALL AND LINGER THROUGH WEDNESDAY. THIS WILL MEAN A PERIOD
OF UNSETTLED WEATHER.
&&
.NEAR TERM /UNTIL 8 PM THIS EVENING/...
SEVERE WEATHER RISK...
SVR TSTM WATCH HAS BEEN ISSUED FOR ALL OF SOUTHERN NEW ENGLAND TIL 8
PM. BROKEN LINE OF CONVECTION AT 130 PM FROM CENTRAL NH STRETCHING
SOUTHWEST INTO EASTERN NY/NW NJ AND EASTERN PA. LINE REMAINS BROKEN
AS LOW LEVEL CONVERGENCE CONTINUES TO BE LIMITED GIVEN WESTERLY
BOUNDARY LAYER WINDS. HOWEVER WE THINK THIS LINE WILL BECOME MORE
SOLID ONCE IT REACHES CT/MA/SOUTHWEST NH AND RI AS SURFACE WINDS ARE
BEGINNING TO BACK MORE TO THE SSW AHEAD OF APPROACHING SHORT WAVE.
THIS WILL ENHANCE LOW LEVEL CONVERGENCE AND MOISTURE POOLING.
LATEST MESO ANALYSIS HAS 1500J/KG MLCAPE OVER CT/MA AND RI AT 1 PM
ALONG WITH 50 KT OF 0-6 KM SHEAR! THESE PARAMETERS WILL FURTHER
ENHANCE CONVECTION AS IT APPROACHES AND ENTERS SOUTHERN NEW
ENGLAND.
MAIN HAZARDS CONTINUE TO BE STRONG TO DAMAGING WINDS/LARGE HAIL AND
BRIEF HEAVY DOWNPOURS.
LOW PROBABILITY OF TORNADO AS WELL GIVEN STRONG DEEP LAYER SHEAR.
HOWEVER DEW PT DEPRESSIONS OF 20-25F NOT FAVORABLE /ALTHOUGH
SUPPORTIVE OF DAMAGING STRAIGHT LINE WINDS/. HOWEVER HIGHEST
PROBABILITY OF A TORNADO WOULD BE IN THE CT RVR VALLEY AS SOUTH
WINDS BEGIN TO FUNNEL UP THE VALLEY...PROVIDING MARGINAL LOW LEVEL
SHEAR WITH STRONG WEST WINDS ALOFT.
&&
.SHORT TERM /8 PM THIS EVENING THROUGH 6 PM FRIDAY/...
FRONT MOVES OFFSHORE IN THE EVENING. HIGHEST PROB FOR LINGERING
SHOWERS/TSTMS IN THE EVENING WILL BE ACROSS EASTERN NEW ENGLAND THEN
IT DRIES OUT WITH CLEARING SKIES. PATCHY LATE NIGHT FOG POSSIBLE IN
THE INTERIOR VALLEYS. USED MAV/MET BLEND FOR MINS TEMPS.
FRIDAY...MAINLY ZONAL FLOW ALOFT WITH WEAK HIGH PRESSURE. RH TIME
SECTIONS ARE DRY SO MOSUNNY SKIES EXPECTED WITH COASTAL SEABREEZES
DEVELOPING IN LIGHT BL FLOW. MAV TEMPS LOOK TOO WARM GIVEN 850 MB
TEMPS SO WE PUT WEIGHT ON THE COOLER MET GUIDANCE WITH 2:1 MET/MAV
BLEND.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
FRIDAY NIGHT...DRY CONDITIONS EXPECTED WITH WEAK SURFACE HIGH
PRESSURE REMAINING.
SATURDAY...THE H5 HEIGHT FIELDS TURN MORE CYCLONIC AS A DEEP UPPER
LEVEL LOW ROTATES NEAR HUDSON BAY CANADA. THE 00Z NAM IS ACTUALLY
MORE AMPLIFIED AND PROGRESSIVE THAN THE GFS OR ECMWF. THE
OPERATIONAL MODELS ARE HAVING SOME DIFFICULTY HANDLING INDIVIDUAL
SHORT WAVE ENERGY. WILL LEAN TOWARDS THE 00Z GFS/12Z ECMWF SOLUTIONS
AS THE NAM APPEARS TO BE FURTHER SOUTH WITH THE SURFACE LOW AND AN
OUTLIER FROM THE ENSEMBLE MEAN POSITION.
A SHORT WAVE DISTURBANCE WILL ALLOW A COLD FRONT TO APPROACH LATER
IN THE DAY. SENSIBLE WEATHER APPEARS A BIT MORE PESSIMISTIC SATURDAY
AFTERNOON GIVEN SLIGHTLY FASTER TIMING OF THE COLD FRONT. HOWEVER
FORCING MECHANISMS FOR LIFT APPEAR A BIT DISPLACED EXAMINING THE
LATEST 00Z GFS...WITH THE BEST DYNAMICAL FORCING NORTH AND
THERMODYNAMIC LIFT DEVELOPING FROM THE SOUTH. PWATS INCREASE UP
TO NEARLY 2G/KG PER THE 00Z GFS ACROSS THE SW PORTION OF THE FA WITH
INCREASING THETA-E ADVECTION AHEAD OF THE COLD FRONT. THE GFS IS
ALSO A BIT MORE EMPHATIC WITH A STRONGER MID LEVEL JET APPROACHING
THE AREA FROM THE WEST DURING THE AFTERNOON. WILL ADD CHANCE POPS
FOR SHOWERS AND THUNDERSTORMS SATURDAY AFTERNOON...STILL A BIT OF
UNCERTAINTY REGARDING THE SCOPE.
SATURDAY NIGHT...WEAK LOW PRESSURE ALONG THE COLD FRONT WILL ALLOW
THE FRONT TO PUSH SOUTH OF THE AREA. WILL CARRY CHANCE POPS
OVERNIGHT WITH SCATTERED SHOWERS AND THUNDERSTORMS ASSOCIATED
WITH THE FRONTAL PASSAGE.
SUNDAY THROUGH WEDNESDAY...THE COLD FRONT IS EXPECTED TO STALL SOUTH
OF THE AREA SUNDAY...THEN IT WILL ATTEMPT TO LIFT NORTH AS A WARM
FRONT SUNDAY NIGHT AND MONDAY....FOLLOWED BY A COLD FRONT TUESDAY AS
A POSITIVELY TILTED/NEUTRAL CANADIAN LONG WAVE TROUGH APPROACHES.
THE TIMING WILL PROVIDE A TRICKY TEMPERATURE AND POP FORECAST. THE
GLOBAL ENSEMBLES AND LONG RANGE OPERATIONAL MODELS DIVERGE IN TERMS
OF RESOLVING THE TRACK AND TIMING OF SHORT WAVE ENERGY EJECTING FROM
THE SOUTHEASTERN CANADIAN LONG WAVE TROUGH MONDAY THROUGH WEDNESDAY.
THE 00Z GFS TRACKS PRIMARY SFC LOW PRESSURE NORTH OF THE AREA MONDAY
AND THE 12Z ECMWF IS A BIT FURTHER SOUTH WITH THE TRACK. THE 00Z
GFS/12Z ECMWF ARE MORE AMPLIFIED WITH THE H5 TROUGH AND A BIT SLOWER
THAN THE GEFS MEAN WHILE THE 00Z GGEM IS MORE PROGRESSIVE. WILL
CARRY SLIGHT CHANCE POPS SUNDAY...FOLLOWED BY CHANCE POPS SUN
NIGHT...MONDAY AND TUESDAY...WILL KEEP SLIGHT CHANCE POPS WED...FOR
NOW...AND FOLLOW HPC GUIDANCE TO MINIMIZE SOLUTION SPREAD.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
THIS AFTN/EVE...MAIN ISSUE IS TSTMS. COMBINATION OF 60 KT MID LEVEL
JET AND INSTABILITY MAY RESULT IN TSTMS WITH STRONG SFC WIND GUSTS.
G65 KT REPORTED EARLIER AT BDR. BELIEVE STRONGEST TSTMS MAY BE OVER
E MA AND RI. TSTMS SHOULD BE CLEARING ACK AREA SHORTLY AFT 00Z. MVFR
VSBY IN VICINITY OF ACK IN HZ. OTHERWISE...GENERALLY VFR EXCEPT
BRIEFLY IFR CIGS/VSBYS IN PASSAGE OF TSTMS.
TONIGHT AFT 00Z...MOSTLY VFR EXCEPT FOR PATCHY FOG IN VALLEYS THAT
RECEIVE SIGNIFICANT RAFL.
FRIDAY...ANY PATCHY FOG SHOULD BE GONE BY 10Z. HIGH CONFIDENCE OF VFR
CONDITIONS WITH SEA BREEZES LIKELY ALONG COAST...INCLUDING BOS AND PVD.
KBOS...EXPECTING TSTMS TO DEVELOP W OF BOS AFT 20Z. BEST CHANCE FOR
TSTM AT BOS 21Z TO 22Z. STRONG WIND GUSTS AND HAIL POSSIBLE ALONG
WITH ABOUT 30 MINUTES OR SO OF IFR CONDITIONS. VFR TONIGHT AND
FRIDAY. SEA BREEZE LIKELY FRIDAY.
OUTLOOK...SATURDAY THROUGH MONDAY...
SATURDAY...VFR...THEN LOW PROBABILITY SCT MVFR CEILINGS AND VSBYS
WITH SCT SHRA/TSRA DURING THE LATE AFTERNOON.
SATURDAY NIGHT...VFR BUT MODERATE CONFIDENCE SCT MVFR/IFR VSBYS AND
CEILINGS WITH SCATTERED SHRA/TSRA. LOW CLOUDS AND FOG PATCHES
PRIMARILY S COAST.
SUNDAY...LOW TO MODERATE CONFIDENCE MORNING IFR/MVFR LOW CEILINGS
AND FOG PATCHES...BECOMING VFR.
SUNDAY NIGHT AND MONDAY...LOW TO MODERATE CONFIDENCE SCT MVFR/IFR
VSBYS AND CEILINGS WITH SCT SHOWERS AND THUNDERSTORMS.
&&
.MARINE...
TODAY...INCREASING SW FLOW AHEAD OF A COLD FRONT AS MODEST LLJ
DEVELOPS OVER THE WATERS. STRONGEST WINDS WITH POTENTIAL FOR G25 KT
OVER BOS HARBOR AND NARRAGANSETT BAY WHERE BEST MIXING NEAR ADJACENT
LAND AREAS SO SCA FOR THESE WATERS. ELSEWHERE...SFC INVERSION OVER
COOLER WATER WILL PROBABLY LIMIT GUSTS BELOW SCA SPEEDS.
STRONG TSTMS EXPECTED TO ROLL ACROSS THE WATERS FROM 2 PM - 5 PM AND
THEN OFFSHORE AROUND 8 PM. WEST WINDS COULD GUST TO 50 KT IN SOME OF
THE STRONGER STORMS. FREQUENT LIGHTNING/HAIL AND VERY HEAVY RAIN ARE
THE OTHER HAZARDS.
WNA LOOKS A BIT HIGH WITH ITS TYPICAL SW FLOW BIAS SO WE LOWERED
GUIDANCE A BIT BUT STILL HAVE SEAS UP TO 5 FT FOR OUTER SOUTHERN
WATERS WHERE WE WILL ALSO HAVE SCA.
AFTERNOON THUNDERSTORMS POSSIBLE IN THE AFTERNOON AS THE COLD FRONT
MOVES THROUGH AND SOME STORMS MAY BE ACCOMPANIED BY VERY STRONG
GUSTS.
TONIGHT...WINDS SHIFT TO NW BEHIND THE FRONT AND MAY BE BRIEFLY
GUSTY RIGHT BEHIND THE FRONT...OTHERWISE DIMINISHING WINDS AND
SEAS.
FRIDAY...LIGHT WINDS AND SEAS AS HIGH PRESSURE OVER THE WATERS.
OUTLOOK...SATURDAY THROUGH MONDAY...
SATURDAY THROUGH MONDAY...WINDS AND SEAS ARE GENERALLY EXPECTED TO
REMAIN BELOW SCA CRITERIA. UNDERCUT WNA SEAS WHICH APPEAR OVERDONE.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT FRIDAY FOR ANZ254>256.
SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR ANZ230-
236.
&&
SYNOPSIS...KJC/STRAUSS
NEAR TERM...NOCERA
SHORT TERM...WTB
LONG TERM...STRAUSS
AVIATION...KJC/NOCERA/STRAUSS/THOMPSON
MARINE...KJC/NOCERA/STRAUSSHazardous weather outlook, Jun 24, 3:24 AM EST, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
424 AM EDT THU JUN 24 2010
CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-250830-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
424 AM EDT THU JUN 24 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND
EARLY EVENING...PRIMARILY 2 PM TO 8 PM...WILL BRING LOCALLY HEAVY
DOWNPOURS...DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO OR
WATERSPOUT IS POSSIBLE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.
ANZ230>237-250-251-254>256-250830-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
424 AM EDT THU JUN 24 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND
EARLY EVENING...PRIMARILY 2 PM TO 8 PM...WILL BRING LOCALLY HEAVY
DOWNPOURS...DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO OR
WATERSPOUT IS POSSIBLE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.
In the hours before
Special weather statement, Jun 24, 8:33 AM EST, 5 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
933 AM EDT THU JUN 24 2010
CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-241800-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD...
ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...
GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...
SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD...
CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH...
FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH...
PROVINCETOWN...VINEYARD HAVEN...NANTUCKET...AYER...JAFFREY...
KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER...
SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL...
NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND
933 AM EDT THU JUN 24 2010
...SCATTERED STRONG TO SEVERE THUNDERSTORMS LIKELY THIS AFTERNOON
FOR MUCH OF SOUTHERN NEW ENGLAND...
A STRONG COLD FRONT ENTERING WESTERN PORTIONS OF NEW YORK STATE AND
PENNSYLVANIA AT MID MORNING WILL RACE EASTWARD INTO SOUTHERN NEW
ENGLAND THIS AFTERNOON...AND MOVE OFFSHORE EARLY THIS EVENING. STRONG
THUNDERSTORMS ARE ALREADY FORMING ALONG AND JUST AHEAD OF THE COLD
FRONT. THESE STORMS WILL ENTER CONNECTICUT...MASSACHUSETTS AND
SOUTHWEST NEW HAMPSHIRE BETWEEN 1 PM AND 3 PM...THEN EXIT THIS AREA BETWEEN
5 PM AND 6 PM.
FARTHER EAST ACROSS SOUTHEAST MASSACHUSETTS INCLUDING CAPE COD AND THE
ISLANDS...THUNDERSTORMS WILL ENTER THE REGION BETWEEN 3 PM AND 5 PM
AND THEN EXIT THE AREA BETWEEN 7 PM AND 8 PM.
SOME OF THE THUNDERSTORMS WILL LIKELY PRODUCE STRONG TO DAMAGING
WINDS ALONG WITH LARGE HAIL AND BRIEF HEAVY DOWNPOURS. THE STRONGEST
STORMS MAY BE FOCUSED ACROSS EASTERN MASSACHUSETTS AND RHODE ISLAND.
NEVERTHELESS THE RISK OF STRONG TO SEVERE THUNDERSTORMS EXIST FOR ALL
OF SOUTHERN NEW ENGLAND THIS AFTERNOON.
NOCERA/RMT
Special weather statement, Jun 24, 9:44 AM EST, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT...UPDATED
NATIONAL WEATHER SERVICE TAUNTON MA
1044 AM EDT THU JUN 24 2010
CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-241800-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD...
ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...
GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...
SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD...
CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH...
FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH...
PROVINCETOWN...VINEYARD HAVEN...NANTUCKET...AYER...JAFFREY...
KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER...
SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL...
NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND
1044 AM EDT THU JUN 24 2010
...SCATTERED STRONG TO SEVERE THUNDERSTORMS LIKELY THIS AFTERNOON
FOR MUCH OF SOUTHERN NEW ENGLAND...
A STRONG COLD FRONT ENTERING WESTERN PORTIONS OF NEW YORK STATE AND
PENNSYLVANIA AT MID MORNING WILL RACE EASTWARD INTO SOUTHERN NEW
ENGLAND THIS AFTERNOON...AND MOVE OFFSHORE EARLY THIS EVENING. STRONG
THUNDERSTORMS ARE ALREADY FORMING ALONG AND JUST AHEAD OF THE COLD
FRONT. THESE STORMS WILL ENTER CONNECTICUT...RHODE ISLAND...MASSACHUSETTS
AND SOUTHWEST NEW HAMPSHIRE BETWEEN 1 PM AND 3 PM...THEN EXIT THIS
AREA BETWEEN 5 PM AND 6 PM.
FARTHER EAST ACROSS SOUTHEAST MASSACHUSETTS INCLUDING CAPE COD AND THE
ISLANDS...THUNDERSTORMS WILL ENTER THE REGION BETWEEN 3 PM AND 5 PM
AND THEN EXIT THE AREA BETWEEN 7 PM AND 8 PM.
SOME OF THE THUNDERSTORMS WILL LIKELY PRODUCE STRONG TO DAMAGING
WINDS ALONG WITH LARGE HAIL AND BRIEF HEAVY DOWNPOURS. THE STRONGEST
STORMS MAY BE FOCUSED ACROSS EASTERN MASSACHUSETTS AND RHODE ISLAND.
NEVERTHELESS THE RISK OF STRONG TO SEVERE THUNDERSTORMS EXIST FOR ALL
OF SOUTHERN NEW ENGLAND THIS AFTERNOON.
Special weather statement, Jun 24, 1:11 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
211 PM EDT THU JUN 24 2010
CTZ002-003-241900-
HARTFORD CT-TOLLAND CT-
211 PM EDT THU JUN 24 2010
AT 209 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH 6 MILES
WEST OF BRISTOL...OR ABOUT 5 MILES NORTHWEST OF WOLCOTT...MOVING EAST
AT 50 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...BURLINGTON...BRISTOL...
PLAINVILLE...SOUTHINGTON...FARMINGTON...AVON...NEW BRITAIN...
BERLIN...WEST HARTFORD...NEWINGTON...HARTFORD...WETHERSFIELD...
ROCKY HILL...EAST HARTFORD...GLASTONBURY...MANCHESTER...
MARLBOROUGH...BOLTON...HEBRON AND ANDOVER.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.
&&
LAT...LON 4181 7230 4165 7231 4160 7234 4160 7241
4158 7246 4164 7251 4162 7270 4160 7272
4158 7279 4155 7282 4157 7284 4155 7285
4156 7295 4164 7294 4164 7299 4180 7302Thunderstorm Wind, Franklin
- When
- June 24, 2:00 PM EST
- Where
- Franklin County, Charlemont
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 42.630, -72.880
Large limbs and a tree were downed near Massachusetts Route 2.
Thunderstorm Wind, Franklin
- When
- June 24, 2:37 PM EST
- Where
- Franklin County, Montague
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Amateur Radio
- Coordinates
- 42.530, -72.530
Trees and wires on Greenfield Road were downed by thunderstorm winds.
Hail, Franklin
- When
- June 24, 2:43 PM EST
- Where
- Franklin County, Wendell
- Measured
- 1.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 42.550, -72.400
Golfball size hail fell on Wendell Depot Road.
Hail, Hampshire
- When
- June 24, 2:44 PM EST to 2:46 PM EST
- Where
- Hampshire County, Middlefield
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 42.350, -73.020
Thunderstorm Wind, Franklin
- When
- June 24, 2:47 PM EST
- Where
- Franklin County, Leverett
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Amateur Radio
- Coordinates
- 42.450, -72.500
Trees and wires on North Leverett Road were downed by thunderstorm winds.
Thunderstorm Wind, Worcester
- When
- June 24, 3:03 PM EST
- Where
- Worcester County, Ashburnham
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Amateur Radio
- Coordinates
- 42.630, -71.900
Trees and wires were downed by thunderstorm winds.
Thunderstorm Wind, Middlesex
- When
- June 24, 3:25 PM EST
- Where
- Middlesex County, Ashby
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Amateur Radio
- Coordinates
- 42.680, -71.820
Trees on Mason Road were downed by thunderstorm winds.
Thunderstorm Wind, Worcester
- When
- June 24, 3:25 PM EST to 3:34 PM EST
- Where
- Worcester County, 1.23 mi NW of Fitchburg to 1.02 mi W of Whalom
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Amateur Radio
- Coordinates
- 42.590, -71.820
Multiple trees in Fitchburg and Leominster were downed by thunderstorm winds. Ringer and Prospect Streets in Leominster were blocked by fallen trees and one tree fell on a car in Fitchburg.
Thunderstorm Wind, Worcester
- When
- June 24, 3:35 PM EST
- Where
- Worcester County, 0.51 mi W of Lunenburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 42.600, -71.730
A tree on Burrage Street was downed by thunderstorm winds.
Thunderstorm Wind, Middlesex
- When
- June 24, 3:36 PM EST
- Where
- Middlesex County, 0.86 mi SE of Hovey Corner
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 42.670, -71.590
Wires on Massachusetts Route 113 were downed by thunderstorm winds.
Thunderstorm Wind, Worcester
- When
- June 24, 3:45 PM EST
- Where
- Worcester County, Bolton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 42.430, -71.600
Trees on Brook Street were downed by thunderstorm winds.
Thunderstorm Wind, Middlesex
- When
- June 24, 3:49 PM EST
- Where
- Middlesex County, Acton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 42.480, -71.470
Two trees on Route 2A were downed by thunderstorm winds.
Thunderstorm Wind, Middlesex
- When
- June 24, 4:00 PM EST
- Where
- Middlesex County, 0.69 mi N of Littleton Common
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Amateur Radio
- Coordinates
- 42.540, -71.470
Trees on New Estate Road were downed by thunderstorm winds.
Thunderstorm Wind, Worcester
- When
- June 24, 4:00 PM EST
- Where
- Worcester County, Harvard
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Amateur Radio
- Coordinates
- 42.500, -71.580
Trees on Scott Street were downed by thunderstorm winds.
Thunderstorm Wind, Middlesex
- When
- June 24, 4:00 PM EST
- Where
- Middlesex County, 1.47 mi NNE of Westlands
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Amateur Radio
- Coordinates
- 42.640, -71.320
Trees and wires on Merrimack Street were downed by thunderstorm winds.
Thunderstorm Wind, Middlesex
- When
- June 24, 4:07 PM EST
- Where
- Middlesex County, Cochituate
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Amateur Radio
- Coordinates
- 42.330, -71.370
Multiple large trees and power lines were downed by thunderstorm winds near the intersection of Route 30 and Oak Street. Five homes sustained minor damage from falling trees.
Thunderstorm Wind, Middlesex
- When
- June 24, 4:10 PM EST
- Where
- Middlesex County, 0.86 mi SW of Beaver Brook
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 42.390, -71.240
A tree on Floyd Street was downed by thunderstorm winds.
Thunderstorm Wind, Essex
- When
- June 24, 4:10 PM EST
- Where
- Essex County, 0.86 mi SW of Shawsheen Vlg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Amateur Radio
- Coordinates
- 42.660, -71.140
Several trees were downed in Andover. One went through the roof of a house on Lowell Street. Another was downed on a car on South Main Street.
Thunderstorm Wind, Middlesex
- When
- June 24, 4:13 PM EST to 4:18 PM EST
- Where
- Middlesex County, 0.51 mi E of Oak Grove to Wakefield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Amateur Radio
- Coordinates
- 42.450, -71.060
A tree, large limbs, and wires were downed in Melrose and Wakefield. One of the limbs was downed onto a car on Beech Avenue in Melrose.
Thunderstorm Wind, Hampden
- When
- June 24, 4:20 PM EST
- Where
- Hampden County, 1.47 mi SSE of Willimansett
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Amateur Radio
- Coordinates
- 42.180, -72.570
Large tree limbs on Granby Road were downed by thunderstorm winds.
Thunderstorm Wind, Essex
- When
- June 24, 4:20 PM EST
- Where
- Essex County, 0.86 mi SW of Prides Crossing
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 42.560, -70.840
A tree on Dane Street was partially downed by thunderstorm winds.
Thunderstorm Wind, Middlesex
- When
- June 24, 4:20 PM EST
- Where
- Middlesex County, 1.38 mi S of Burlington
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 42.500, -71.200
A large tree was downed by thunderstorm winds.
Thunderstorm Wind, Essex
- When
- June 24, 4:23 PM EST
- Where
- Essex County, 0.51 mi W of Lynn to Salem Cgas
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Amateur Radio
- Coordinates
- 42.470, -70.960
Trees, wires, and branches were downed throughout Lynn and Salem.
Thunderstorm Wind, Suffolk
- When
- June 24, 4:23 PM EST
- Where
- Suffolk County, Boston
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Amateur Radio
- Coordinates
- 42.320, -71.070
A tree and a utility pole on North Harvard Street were downed by thunderstorm winds.
Thunderstorm Wind, Essex
- When
- June 24, 4:23 PM EST
- Where
- Essex County, 1.23 mi SE of Hawthorne
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $250
- Reported by
- Amateur Radio
- Coordinates
- 42.570, -70.950
Large branches were downed by thunderstorm winds.
Thunderstorm Wind, Essex
- When
- June 24, 4:26 PM EST
- Where
- Essex County, Marblehead
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Amateur Radio
- Coordinates
- 42.480, -70.870
Large branches on State and Lafayette Streets were downed by thunderstorm winds.
Thunderstorm Wind, Middlesex
- When
- June 24, 4:26 PM EST
- Where
- Middlesex County, 0.69 mi S of Farm Hill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Amateur Radio
- Coordinates
- 42.470, -71.100
Trees and wires on Summer Street were downed by thunderstorm winds.
Thunderstorm Wind, Hampden
- When
- June 24, 4:26 PM EST
- Where
- Hampden County, 0.86 mi SW of East Springfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 42.120, -72.540
A tree and wires on Chestnut Street were downed by thunderstorm winds.
Thunderstorm Wind, Norfolk
- When
- June 24, 5:25 PM EST
- Where
- Norfolk County, Westwood
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 42.220, -71.220
Wires were downed by thunderstorm winds.
Thunderstorm Wind, Norfolk
- When
- June 24, 5:30 PM EST
- Where
- Norfolk County, 0.69 mi S of Milton
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 42.240, -71.080
An anemometer at Blue Hill Observatory and Science Center recorded a wind gust of 58 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Maryland, June 24, 20103 deaths · 2 events
- Tornado and Damaging Winds in Connecticut, June 24, 201030 injured · $6.8 million · EF1 · 22 events
- Hail and Damaging Winds in New Jersey, June 24, 20101 death · 2 injured · $751,000 · 1.25 in hail · 15 events
- Lightning Strike in Texas, June 24, 20101 death · 1 injured · 1 event
- Hail and Damaging Winds in North Dakota, June 24 to 25, 2010$1.5 million · 2.5 in hail · 34 events
- Hail and Damaging Winds in Pennsylvania, June 24, 20102 injured · $1.9 million · 1.75 in hail · 13 events
- Hail and Damaging Winds in New York, June 24, 20102 injured · $480,000 · 1.75 in hail · 32 events
- Damaging Winds in Virginia, June 24, 20101 injured · $282,000 · 70 kt wind · 21 events
- Flash Flood and Hail in New Mexico, June 24, 2010$750,000 · 0.88 in hail · 2 events
- Damaging Winds in West Virginia, June 24, 2010$439,000 · 87 kt wind · 5 events
- Flash Flood and Hail in Arkansas, June 24, 2010$382,000 · 56 kt wind · 7 events
- Hail and Damaging Winds in Texas, June 24, 2010$200,000 · 52 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 244635, 244636, 244637, 244638, 244642, 244650, 244651, 244652, 244653, 244654, 244656, 244658, 244659, 244666, 244667, 244668, 244669, 244670, 244671, 244672, 244673, 244675, 244676, 244679, 244680, 244681, 244682, 244683, 244687, 244684.